Jae-Hun Jung

Jae-Hun Jung

Associate Professor
PhD, Brown University

Contact Information:

328 Mathematics Building
University at Buffalo
Buffalo, NY 14260-2900

Tel:  (716) 645-8814
Fax: (716) 645 5039

E-mail:  jaehun@buffalo.edu
Personal website: Jae-Hun Jung

Research

Numerical Analysis and scientific computing, high order methods, spectral methods.



Jae-Hun Jung's main area of research is the numerical approximation of  nonlinear hyperbolic conservation laws. Solutions to nonlinear hyperbolic conservation laws become discontinuous easily and the numerical approximation of such solutions is challenging.  Jung’s research aims to develop stable and efficient numerical methods for solving discontinuous problems and apply them to various physical and engineering problems. His current research topics include the following: Spectral methods, WENO methods, High order hybrid methods, Radial basis function methods, Resolution of the Gibbs phenomenon, Spectral approximations of numerical relativity, Computational fluid dynamics, Kinetic theory.

Selected Publications

Special Journal Issues:

J. Hesthaven, J.-H. Jung, A. Tesdall (Eds.) Special issue on “Recent Progress in Hyperbolic Problems: Theory and Computation”, Journal of Scientific Computing, Vol. 64, Issue 3, 2015.

A. Tesdall, J.-H. Jung, I. Kotsireas, R. Melnik (Eds.) Special issue on “Computational Methods for Hyperbolic Problems”, Journal of Computational Science, Vol. 4, Issues 1 – 2 (Jan/March), 2013.

Journal Papers:

H. Yang, J. Guo and J.-H. Jung, Schwartz duality of the Dirac delta function for the Chebyshev collocation approximation to the fractional advection equation, in press, Applied Mathematics Letters, 2016.

J. Guo and J.-H. Jung, Radial basis function ENO and WENO finite difference methods based on the optimization of shape parameters, Journal of Scientific Computing, DOI: 10.1007/s10915-016-0257-y, 2016. http://link.springer.com/article/10.1007%2Fs10915-016-0257-y

D. Chakraborty, J.-H. Jung, and E. Lorin, Efficient determination of critical parameters of nonlinear Schr\"{o}dinger equation with point-like potential using generalized polynomial chaos methods, Applied Numerical Mathematics, vol. 72,  pp. 115 - 130, 2013.

J.-H. Jung, J. Lee, K. Hoffmann, T. Dorazio, B. Pitman, A rapid interpolation method of CFD solutions  with spectral collocation methods, Journal of Computational Science, vol. 4, pp. 101-110, 2013.

J.-H. Jung, A hybrid method for the resolution of the Gibbs phenomenon, Lecture notes in computational and engineering sciences, Hesthaven, J. S.; Ronquist, E. M. (Eds.), Vol. 76., pp. 219-227, 2011.

J.-H. Jung, S. Gottlieb, and S. Kim, Iterative adaptive multiquadric radial basis function methods for two dimensional functions, Applied Numerical Mathematics, Vol. 61(1), pp. 77-91, 2011.

J.-H. Jung, A note on the spectral collocation approximation of some differential equations with singular source terms, Journal of Scientific Computing, 39 (1), pp.49-66. 2009.

J.-H. Jung, G. Khanna and I. Nagle, A spectral collocation approximation for the radial-infall of a compact object into a Schwarzschild black hole, International Journal of Modern Physics C, 20 (11), pp. 1827-1848, 2009.

C. L. Bresten and J.-H. Jung, A study on the numerical convergence of the discrete logistic map, Communications in Nonlinear Science and Numerical Simulation, 14, pp. 3076-3088, 2009.

J. Rosen, J.-H. Jung and G. Khanna, Instabilities in numerical loop quantum cosmology, Classical and Quantum Gravity, vol. 23, pp. 7075-7084., 2006.

B. D. Shizgal and J.-H. Jung, Towards the resolution of the Gibbs phenomenon, Journal of Computational and Applied Mathematics, vol. 161(1), pp. 41-65, 2003.

W.-S. Don, D. Gottlieb, and J.-H. Jung, Multi-domain Spectral Method for Supersonic Reactive Flows, Journal of Computational Physics, vol. 192(1), pp. 325-354, 2003.